Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 107, NWS St. Louis, MO

May 6, 2007Audrain County, Boone County, Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2007, 2:43 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 2:43 PM CDT (19:43 UTC)
Expired
May 6, 2007, 3:45 PM CDT
In force
62 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Boone County, MO, Monroe County, MO

The radar

The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 061943
SVRLSX
MOC007-019-137-062045-
/O.NEW.KLSX.SV.W.0107.070506T1943Z-070506T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  NORTHERN BOONE COUNTY IN CENTRAL MISSOURI
  MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 345 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF STURGEON...OR 10 MILES WEST OF CENTRALIA...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTRALIA...
  MADISON...
  PARIS...
  GRANVILLE...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3911 9240 3906 9222 3963 9179 3961 9224

$$

GLASS
1 follow-up statement
000 
WWUS53 KLSX 062016
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CDT SUN MAY 6 2007

MOC007-019-137-062045-
/O.CON.KLSX.SV.W.0107.000000T0000Z-070506T2045Z/
BOONE MO-AUDRAIN MO-MONROE MO-
316 PM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR MONROE...NORTHWESTERN AUDRAIN AND NORTHERN BOONE COUNTIES...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR STURGEON...OR ABOUT NEAR CENTRALIA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...PARIS
AND HOLLIDAY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3911 9240 3906 9222 3963 9179 3961 9224

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:47 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 6, 12:47 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT SUN MAY 6 2007

.DISCUSSION...
ONE OF THE MOST COMPLEX MAY WEATHER PATTERNS I HAVE EVER SEEN IS
TAKING PLACE ACROSS THE NATION. AN UPPER RIDGE/OMEGA BLOCK RUNS
FROM THE LOWER MISSISSIPPI RIVER VALLEY NORTH INTO THE CANADIAN
HUDSON BAY AREA. ON THE WEST SIDE AN EXTREMELY DEEP TROUGH
ELONGATED THROUGH THE ROCKIES IS FORECAST TO SPLIT ITS ENERGY INTO
HALF WITH THE SOUTHERN HALF AFFECTING OUR WEATHER FOR THE REST OF
THE WEEK. IT WILL SLOWLY MEANDER EAST...REACHING CENTRAL ARKANSAS
ON SATURDAY.

A TREMENDOUS HIGH PRESSURE CENTER OVER EASTERN CANADA IS FORECAST
TO DROP STRAIGHT SOUTH INTO THE EASTERN U.S. DRY COOL AIR
ASSOCIATED WITH IT IS FORECAST TO PRESS WESTWARD AS FAR AS THE
MISSISSIPPI RIVER THE NEXT COUPLE OF DAYS. THIS WILL TAKE THE
HUMIDITY OUT OF THE AIR...ESPECIALLY IN ILLINOIS. DEWPOINTS ARE
FORECAST TO TUMBLE INTO THE MIDDLE 40S TONIGHT EAST OF THE RIVER.

AN INTENSE PRECIPITATION PRODUCIING SYSTEM HAS EVOLVED JUST TO OUR
WEST FROM KANSAS INTO EASTERN NEBRASKA...WESTERN IOWA...AND
NORTHWEST MISSOURI. IVE BEEN KEEPING TRACK OF OMAHA...THEY HAVE
5.14 INCHES SO FAR TONIGHT AND STILL RAINING A HALF INCH AN HOUR
WITH THE BEST RAINS YET TO COME TODAY AND TONIGHT. NORTHWEST
MISSOURI NORTH OF KANSAS CITY IS GETTING POUNDED. STORM TOTALS
THERE SHOW 3 TO 5 INCHES OF RAIN HAVE FALLIN IN THE PAST FEW HOURS.

THIS IS A VERY DIFFICULT FORECAST AGAIN. I HAVE CHANCE POPS FOR
TODAY THROUGH TUESDAY IN NORTH CENTRAL MISSOURI BUT KEEP IT IN
WESTERN COUNTIES DUE TO THE EXTREMELY DRY AIR MOVING IN FROM THE EAST.

LOOKING AHEAD...MIDWEEK...AS THE UPPER TROUGH DRIFTS CLOSER WE CAN
EXPECT INCREASED CLOUDS AND AT LEAST CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR THE LATTER HALF OF THE WEEK.

PEDIGO

&&

.AVIATION...
FOR THE 18Z TAFS...
THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS
MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION
ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT
OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW
LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS
MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS
AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT
BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH
WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK
WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO
DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT
AREA.

GLASS

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        77  59  79  61 /  20  10  20  20
QUINCY          75  56  78  61 /  30  20  20  30
COLUMBIA        80  62  82  64 /  40  30  40  30
JEFFERSON CITY  81  62  82  64 /  40  20  40  30
SALEM           78  52  77  57 /  10  10  10  10
FARMINGTON      79  58  80  59 /  20  10  20  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 6, 10:53 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CDT SUN MAY 6 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1053 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL
ILLINOIS. AN ISOLATED SEVERE STORM CONTAINING DAMAGING WINDS AND
LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL IS POSSIBLE IN
CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS NEARLY EVERY DAY ACROSS THE
MAJORITY OF THE REGION AS AN UNSETTLED WEATHER PATTERN PERSISTS
ACROSS THE NATIONS MIDSECTION.

WIDESPREAD EXCESSIVE RAINFALL ACROSS THE CENTRAL PLAINS WILL RESULT
IN SIGNIFICANT RISES ON THE MISSOURI RIVER. A FLOOD WAVE IS EXPECTED
TO MOVE DOWN THE MISSOURI RIVER WITH FLOODING FORECAST AT ALL POINTS
FROM JEFFERSON CITY TO ST CHARLES DURING THE LATER HALF OF THE
WEEK INTO NEXT WEEKEND. MODERATE AND POSSIBLY MAJOR FLOODING IS
POSSIBLE WHEN THE CRESTS OCCUR. SEE THE LATEST FLOOD PRODUCTS FROM
THE NATIONAL WEATHER SERVICE FOR SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:06 PM CDTSevere Thunderstorm WarningLSXBoone39 min
May 6, 2:27 PM CDTSevere Thunderstorm WarningLSXMoniteau48 min
May 6, 3:14 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau61 min
May 6, 3:44 PM CDTSevere Thunderstorm WarningLSXMoniteau46 min
May 6, 3:51 PM CDTSevere Thunderstorm WarningLSXMonroe39 min
May 6, 4:16 PM CDTFlash Flood WarningLSXBoone, Moniteau4 hr
May 6, 4:35 PM CDTSevere Thunderstorm WarningLSXBoone40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.